EconPapers    
Economics at your fingertips  
 

In the insurance business risky investments are dangerous

Anna Frolova, Sergey Pergamenshchikov () and Yuri Kabanov ()
Additional contact information
Anna Frolova: Alfa-Bank, Masha Poryvaeva str., 9, 107078, Moscow, Russia
Yuri Kabanov: Laboratoire de Mathématiques, Université de Franche-Comté, 16 Route de Gray, 25030 Besançon cedex, France and Central Economics and Mathematics Institute, Moscow, Russia

Authors registered in the RePEc Author Service: Юрий Михайлович Кабанов

Finance and Stochastics, 2002, vol. 6, issue 2, 227-235

Abstract: We find an exact asymptotics of the ruin probability $\Psi (u)$ when the capital of insurance company is invested in a risky asset whose price follows a geometric Brownian motion with mean return a and volatility $\sigma>0$. In contrast to the classical case of non-risky investments where the ruin probability decays exponentially as the initial endowment u tends to infinity, in this model we have, if $\rho:=2a/\sigma^2>1$, that $\Psi(u)\sim Ku^{1-\rho}$ for some $K>0$. If $\rho

Keywords: Risk process; geometric Brownian motion; ruin probabilities (search for similar items in EconPapers)
JEL-codes: G22 G23 (search for similar items in EconPapers)
Date: 2002-03-12
Note: received: January 2001; final version received: June 2001
References: Add references at CitEc
Citations: View citations in EconPapers (30)

Downloads: (external link)
http://link.springer.de/link/service/journals/00780/papers/2006002/20060227.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:6:y:2002:i:2:p:227-235

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:finsto:v:6:y:2002:i:2:p:227-235